Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 112, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2009, 4:57 PM CDT for Muskogee County, Okmulgee County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2009, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 18, 2009, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Muskogee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 5:37 PM CDT | HAIL 0.75 | Taft, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 4:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 182157 SVRTSA OKC101-111-182300- /O.NEW.KTSA.SV.W.0112.090418T2157Z-090418T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT SAT APR 18 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA EASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 600 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF BOYNTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOYNTON AND TAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3579 9543 3560 9540 3559 9581 3572 9586 TIME...MOT...LOC 2158Z 265DEG 18KT 3563 9578 $$
1 follow-up statement
000 WWUS54 KTSA 182303 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 603 PM CDT SAT APR 18 2009 OKC101-111-182314- /O.EXP.KTSA.SV.W.0112.000000T0000Z-090418T2300Z/ OKMULGEE OK-MUSKOGEE OK- 603 PM CDT SAT APR 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MUSKOGEE AND EASTERN OKMULGEE COUNTIES EXPIRED AT 600 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3579 9543 3560 9540 3559 9581 3572 9586 TIME...MOT...LOC 2157Z 265DEG 18KT 3563 9578 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 18, 2:43 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SAT APR 18 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY LATE AFTERNOON. REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 47 69 / 70 30 0 0 FSM 56 68 46 69 / 70 30 10 0 MLC 52 69 45 71 / 50 10 10 0 BVO 50 65 44 70 / 90 40 0 0 FYV 51 63 41 64 / 90 40 0 0 BYV 52 62 42 63 / 90 50 10 0 MKO 52 66 44 69 / 60 20 0 0 MIO 53 65 44 67 / 90 40 0 0 F10 50 65 45 70 / 60 20 10 0 HHW 54 69 48 72 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
Hazardous weather outlook, Apr 18, 4:57 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SAT APR 18 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT SAT APR 18 2009
...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE THROUGH THE EVENING
HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...AND CONTINUING THROUGH THE EVENING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM. WITH COOLING TEMPERATURES ALOFT...SEVERE STORMS
CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING HOURS.
IN ADDITION...THUNDERSTORMS HAVE DEVELOPED AND STRENGTHENED ALONG THE
DRYLINE IN PARTS OF WESTERN OKLAHOMA. THIS ACTIVITY WILL TRANSLATE
EASTWARD AS THE EVENING PROGRESSES...LEADING TO THE POSSIBILITY
OF ADDITIONAL SEVERE STORMS LATER THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE
OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH
INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL
ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD
AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 18, 4:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL VINITA 36.64N 95.15W
04/18/2009 E0.88 INCH CRAIG OK PUBLIC
&&
KATLocal storm report, Apr 18, 4:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 1 N MUSKOGEE 35.76N 95.37W
04/18/2009 E0.88 INCH MUSKOGEE OK TRAINED SPOTTER
RELAYED BY MEDIA
&&
JDSLocal storm report, Apr 18, 4:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT APR 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WHITE OAK 36.62N 95.26W
04/18/2009 E0.75 INCH CRAIG OK TRAINED SPOTTER
GROUND COVERED WITH HAIL. LARGEST STONE DIME TO PENNY
SIZE...BUT SPOTTER DROVE UP ON HAIL ALMOST A HALF HOUR
AFTER IT FELL SO HAIL LIKELY BIGGER. TIME ESTIMATED VIA
RADAR.
&&
KATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:10 AM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Apr 18, 6:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 47 min |
| Apr 18, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 65 min |
| Apr 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Rogers | 66 min |
| Apr 18, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 57 min |
| Apr 18, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 54 min |
| Apr 18, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 18, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 18, 5:21 PM CDT | Areal Flood Advisory | TSA | Ottawa | 54 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Apr 18, 5:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Apr 18, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 56 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Apr 18, 5:55 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Apr 18, 6:03 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Apr 18, 6:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 18, 6:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.